How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16251
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I gave my 50-60 lb dog his tramadol of 50 mg about 3 hours

Customer Question

I gave my 50-60 lb dog his tramadol of 50 mg about 3 hours ago. Boyfriend didn't know and gave home what he thought was his next dose. He gets 2 pills ever 8 hours. Do I need to induce vomiting?
JA: I'm sorry to hear that. Hopefully it didn't make a mess. Did the dog eat anything unusual?
Customer: No he's fine right now. No mess. Back in bed with me. It's quite late here. I need to know if I SHOULD induce vomiting.
JA: OK. The Veterinarian will know what to do. What is the dog's name and age?
Customer: Captain he's about 2
JA: What is the dog's name?
Customer: Captain
JA: Is there anything else the Veterinarian should be aware of about Captain?
Customer: He received his first shot to battle heartworm this past Thursday. That's why he's on tramadol
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 6 months ago.
Hello and welcome, I am Dr. B and would like to help you today. Unfortunately Captain is on the top dose for his size and therefore the is not much wiggle room here. Therefore there is risk that this could cause severe sedation. With this in mind, we'd be best to induce vomiting now using 3% hydrogen peroxide. This can be given at a dose of 1ml per pound and administered twice to get him vomiting. Otherwise you could ring the local vet ER or pharmacy for activated charcoal to bind this extra dose and avoid any issue for him.Please take care,Dr. B